Colorado, 2005

Hail in Colorado, June 16, 2005

June 16, 2005 · NWS BOU · 3 events in 2 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 16, 2:20 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 16, 2:20 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT THU JUN 16 2005

.SHORT TERM...THE BEST CONVECTION IS OVER THE PALMER RIDGE AREA AT
THIS TIME.  THERE IS A PRETTY DECENT BOUNDARY PUSHING NORTHWARD FROM
THE CONVECTION.  THERE IS ALSO A BOUNDARY OVER WASHINGTON COUNTY
WITH CUMULUS CLOUDS JUST BEGINNING TO DEVELOP.  DEW POINTS ARE STILL
AROUND 50 F OVER MOST OF THE PLAINS.  MODELS SHOW DECENT BOUNDARY
LAYER DEW POINTS OVER ALL THE PLAINS OVERNIGHT.  ACARS SOUNDINGS
STILL SHOW CAPE VALUES OVER 1000 JOULES/KG.  THE THETA-E AXIS STAYS
OVER THE PLAINS AS WELL.  WILL KEEP POPS PRETTY MUCH ALONE...30-40%
FOR MOST OF THE PLAINS...LESS OVER THE HIGH COUNTRY.  OVERNIGHT...
WEAK UPSLOPE IS INDICATED.  ALONG WITH THE DEW POINTS PROGGED WILL
KEEP SOME FOG IN THE ZONES OUT EAST.  ON FRIDAY...THE UPPER RIDGE IS
OVER US...THE FLOW ALOFT INCREASES A BIT AND IS ZONAL.  THE LOW
LEVEL PRESSURE AND WIND FIELDS KEEP SOUTHEASTERLY FLOW IN THE
BOUNDARY LAYER OVER US.  THE THETA-E AXIS REMAINS OVER THE EASTERN
PLAINS.  SOUNDINGS HAVE HEALTHY CAPES OVER US.  THE ONLY REAL
PROBLEM IS THE MID LEVEL WARMING WITH THE RIDGE.  THE CROSS SECTIONS
HAVE A PRETTY SUBSTANTIAL CAP INDICATED FOR MUCH OF THE DAY OVER
THE EASTERN 2/3RDS OF THE FORECAST AREA. WILL KEEP SOME LIMITED POPS
GOING FOR NOW.  FOR TEMPERATURES...GRIDS SHOW READINGS SIMILAR TO
SLIGHTLY WARMER THAN THIS AFTERNOONS.

.LONG TERM...FRI NGT-SUN...MDLS MAINTAIN UPR RDG OVR CNTRL U.S.
AND CNTRL AND SRN RCKYS THRU PRD.  SWLY FLO ALF WILL SPRD DRIER
AIR INTO THE CNTRL RCKYS.  MSTR IS HIR IN THE LOW LEVELS ON THE
PLAINS...BUT FCST UPR AIR SOUNDINGS SHOW THE AIR MASS CAPPED IN
THE MID LVLS THRU THE PRD...SO NO TSTMS ARE EXPECTED.  WITH SFC
LEE TROFG...THERE MAY BE AREAS OF FOG IN SLY MOIST BL WNDS ARND
SNRS FRI MRNG OVR THE ERN PALMER DVD AND FAR NERN PLAINS.  WITH
WARMING AND DRYING ALF TEMPS WILL TREND UPWARD.  WILL GENLY FVR
THE HIR OF MOS MAX TEMP GUIDANCE AND MAKE ONLY SMALL ADJUSTMNTS
TO MIN TEMP VALUES.

IN EXTENDED PRD...MON-THU...MDLS MAINTAIN UPR RDG WITH SWLY FLO
ALF OVER CNTRL RCKYS THRU PRD.  PATTERN IS ONE THAT CUD ENTRAIN
SUM SUBTROPICAL MSTR NWD INTO AREA...BUT MDLS REMAIN GENLY DRY.
TEMPS WILL BE ABV SEASONAL NORMS.

&&

.BOU...NONE.

&&

RJK/GARD
Hazardous weather outlook, Jun 16, 10:12 AM MST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT THU JUN 16 2005

COZ030>051-171200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

FAIRLY DECENT LOW LEVEL MOISTURE WILL CONTINUE OVER MUCH OF THE
FORECAST AREA THIS AFTERNOON AND EVENING.  THERE IS MERELY A FAIR
SHEAR PROFILE TO THE WINDS MOVING UP INTO THE ATMOSPHERE OVER THE
FORECAST AREA.  THE UPSLOPE FLOW IS EXPECTED TO BE FAIRLY DEEP AND
CONTINUE INTO THE EARLY EVENING HOURS.  THERE IS NO APPRECIABLE MID
LEVEL CAP EXPECTED.  THE FLOW ALOFT IS FAIRLY WEAK.  SO THE PREVIOUS
OUTLOOK IS STILL ON TRACK.  HEAVY RAINS COULD BE A PROBLEM.  AND
WITH NO STABLE AREA IN THE MID LEVELS...THE SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING SEVERE CRITERIA HAIL STONES AND WIND
GUSTS.

STORMS SHOULD GET GOING OVER THE MOUNTAINS AND FOOTHILLS BY 1230
PM...THEN OUT ON THE PLAINS AFTER 200 PM.  COVERAGE SHOULD BE
SCATTERED IN NATURE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Denver radar (KFTG), 29 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Arapahoe

When
June 16, 3:25 PM MST
Where
Arapahoe County, 5 mi E of (Apa)englwood Arapah
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.567, -104.733

Hail, Arapahoe

When
June 16, 3:30 PM MST
Where
Arapahoe County, 15 mi NE of (Apa)englwood Arapah
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.717, -104.633

Hail, Lincoln

When
June 16, 4:18 PM MST
Where
Lincoln County, 6 mi NE of Karval
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.800, -103.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462810, 5462811, 5462812.